Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

My son has redness from salicylic acid that he used for 3 months. He went to the derm almost 4 weeks ago & was prescribed doxycycline 100mg (at night) & differin gel at night. I switched his face wash to Olay Gentle Foaming Wash with Aloe 5 days ago to try & calm his skin down. He is using the wash along with 3.5 benzoyl peroxide (from acnefree) in the morning & at night he's using the wash & differin. He's still so red in his chin area. Do you think it would be ok to skip the benzoyl peroxide in the am & just wash with the Olay & wash & use the differin gel at night? He's only red in the chin area. I think he's having the IB (mainly whiteheads) from the doxycycline/differin. I'm told this would happen & to just be patient. Thoughts?

Share this post


Link to post
Share on other sites

It might not be a bad idea to skip something for a day. It's really hard starting a new regimen and getting over the IB. It's good advice to be patient with new products, sometimes you might not see results for a month or longer. I know differin and bp are both very drying products and it's not uncommon for redness and flaking to appear.

Is your son moisturizing? Imo, that's an important step.

Good luck to you.

Share this post


Link to post
Share on other sites

I used a salycilic acid facewash for about 2 weeks, the aveeno one, and while it worked really well after a week it completely dried out my skin. This led to a breakout and I'm still recovering from it. You really need to use a moisturizer because a lot of the redness is caused by irritation and dry skin, and not necessarily by acne. The irritation eventually leads to acne, but it can also darken red spots.

also, if he was sensitive to salycilic acid, then he'll likely be even more sensitive to bp. He should be as gentle as possible and see if the improvement after a couple of weeks is worth not using bp.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×